MAUDE Adverse Event Report: SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE

SCR BIORCI-HA 10X30 STERILE; SCREW, FIXATION, BONE
Model Number 7209017
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that, during an acl repair surgery, the threads of the "10x30 biorci ha screw" wore off while inserting the screw into the tibia.The procedure was successfully completed without significant delay using a back-up device into the same bone hole.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.An analysis of the customer provided image revealed that the screw had been used.There were thin white strips with biomatter debris on the screw, but they did not appear to be from the threads.The threads did not have visible deformation in the image.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the polymer found that the storage protocols, material specifications, and material tests were appropriately documented.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer specifications found that the storage protocols, material specifications, and material tests were appropriately documented.An analysis of the customer provided image revealed that the screw had been used.There were thin white strips with biomatter debris on the screw, but they did not appear to be from the threads.The threads did not have visible deformation in the image.A visual inspection of the returned device found that it is not in its original packaging.The threads near the distal end appear to be worn and are slightly stripped.There is debris in the threads of the screw.Based on the condition of the product material found during visual inspection, additional material testing is not required.The complaint was confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SCR BIORCI-HA 10X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
MDR Report Key11673304
Report Number1219602-2021-00866
Device Sequence Number3160717
Product Code HWC
UDI-Device Identifier03596010460042
UDI-Public03596010460042
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model Number7209017
Device Catalogue Number7209017
Device Lot Number50830202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/13/2021
11/02/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/14/2021
11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;